A 43-year-old female asked:
What causes irregular heartbeat and what can be done, treated. can certain meds cause it. is it deadly?
1 doctor answer • 1 doctor weighed in
Cardiology 44 years experience
Depends: Irregularity is very common. There are many causes. Some are trivial, other's more serious. To evaluate, you need documentation of the type of arrhythmia and the overall condition of your heart. A 24 or 48 hour or 30 day event monitor of your heart rhythm is crucial. An echocardiogram is indicated. Some meds can exacerbate it, especially nicotine and caffeine (also: Serevent, (salmeterol) which you list).
4.1k viewsAnswered >2 years ago
Last updated May 14, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.